Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 56, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 25, 2004, 4:58 PM CDT for Stonewall County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2004, 4:58 PM CDT (21:58 UTC)
- Expired
- May 25, 2004, 6:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Stonewall County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
412 WUUS54 KLUB 252158 SVRLBB TXC433-252300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 458 PM CDT TUE MAY 25 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STONEWALL COUNTY IN NORTHWEST TEXAS * UNTIL 600 PM CDT * AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTH OF ASPERMONT...OR 10 MILES WEST OF HAMLIN...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SWENSON...OLD GLORY AND ASPERMONT. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3297 10048 3297 10001 3330 9999 3336 10024 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:25 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 25, 3:25 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 325 PM CDT TUE MAY 25 2004 .SHORT TERM... INTERESTING WEATHER SCENARIO LATE THIS AFTERNOON AND TONIGHT. FRONT APPEARS TO HAVE STALLED ACCORDING TO OBSERVATIONS AND RADAR DATA EARLY THIS AFTERNOON...AT 2 PM ALONG A LINE ROUGHLY FROM GUTHRIE TO JAYTON TO DENVER CITY...WITH DRYLINE STILL BACK OVER SE NM WEST OF HOBBS. EXPECT SURFACE WINDS TO BECOME EAST AND SOUTHEAST NEXT FEW HOURS...AS DRYLINE MIXES FARTHER EAST INTO THE SOUTHERN SOUTH PLAINS. ATMOSPHERE STILL CAPPED TO SURFACE BASED CONVECTION AS OF 2 PM...BUT WITH HEATING MAY SEE A FEW STORMS FIRE ALONG FRONT AND DRYLINE. HARD TO FORECAST EXACT LOCATION OF TRIPLE POINT LATE THIS AFTERNOON AND EVENING...BUT IT WILL LIKELY LIE SOMEWHERE OVER THE SOUTHWESTERN OR SOUTH CENTRAL SOUTH PLAINS. WITH DEEP LAYER SHEAR GREATER THAN 50 KNOTS AND ROTATING SUPERCELLS ENHANCING UPDRAFT SPEEDS...LIKELY TO SEE LARGE HAIL THREAT WITH ANY STORMS THAT DEVELOP. AS MENTIONED IN SPC OUTLOOK...UNLESS LOW LEVEL EASTERLIES CAN INCREASE MORE THAN FORECAST BY CURRENT MODELS OR UNLESS STORMS CAN TRACK ALONG BOUNDARY...TORNADO THREAT SHOULD BE MINIMAL. GFS AND ETA ARE BOTH HINTING AT ELEVATED CONVECTION DEVELOPING LATE THIS EVENING AND OVERNIGHT...MAINLY OVER THE ROLLING PLAINS AS THE LOW LEVEL JET INTERACTS WITH THE RETREATING FRONT. THIS SCENARIO SEEMS PLAUSIBLE SO UPPED POPS LATE TONIGHT TO 40 TO 50 PCT EAST AND SOUTHEAST LATE...WITH LOWER CHANCE POPS OTHER AREAS FARTHER NW. SEVERE THREAT SHOULD DIMINISH AS ACTIVITY BECOMES MORE ELEVATED LATE WITH STILL A SLIGHT RISK OF LARGE HAIL. ON WEDNESDAY...SHOULD SEE WARM SECTOR SPREAD NWD WITH DRYLINE PERHAPS MORE ACTIVE FARTHER NORTH INTO THE PANHANDLE. LATEST ETA INDICATES LIMITED CONVERGENCE OVER THE SOUTH PLAINS. KEPT SLIGHT CHANCE EAST WITH CAP LIKELY FAIRLY STRONG TOMORROW. LOOKS AS IF BEST CHANCE TO BREAK CAP MIGHT BE TOWARD THE SE PANHANDLE ASSUMING IT GETS THAT FAR EAST..THUS FAIRLY LOW POPS TOMORROW AND TOMORROW NIGHT. TEMPS COOL NW TONIGHT WITH MID 50S...NEAR 70 SE. WARMER FOR WED WITH HIGHS BACK INTO THE 90S. .LONG TERM... ETA/MED-RANGE MODELS IN DECENT AGREEMENT WITH GENERAL EVOLUTION OF 500MB PATTERN...OPENING UP SW CLOSED LOW AND BRINGING THE WEAKENING WAVE NE ACROSS NM INTO THE TX PANHANDLE THU-FRI. ODD THING IS THAT GFS DEPICTS THE DEEPEST LOW...BUT MOVES IT FASTER THAN THE UKMET AND ETA...ALBEIT STILL SLOWER THAN THE WEAKEST ECMWF. IT APPEARS THAT THE AVAILABILITY OF SFC MOISTURE WILL BE THE LIMITING FACTOR ON PRECIP CHANCES THROUGHOUT THE EXTENDED...MODELS VERY AGGRESSIVE WITH EASTWARD MOTION OF THE DRYLINE THROUGH EARLY NEXT WEEK. ALTHOUGH HAVE TRENDED MOISTURE WESTWARD SLIGHTLY IN GRIDS TO REFLECT BETTER MOISTURE RETURN...FCST MID-LVL FLOW VECTORS SEEMS TO SUPPORT MOISTURE HAVING A DIFFICULT TIME STAYING IN PLACE. IT STILL APPEARS THAT THE BEST CHANCE FOR PRECIP IN THE EXTENDED WILL BE THU AFTN THRU FRI MORN. APPROACHING WAVE WILL BEGIN TO BREAK DOWN THE RIDGE/CAP ON THU. CONFIGURED GRIDS TO REFLECT THE SLOWER ETA MVMNT OF LOW...WITH SYNOPTIC LIFT APPCHG THE SPLNS LATE IN THE DAY. THIS WOULD ALLOW GREATER MOISTURE RETURN AHD OF THE SYS. TAIL END OF 90+ KT 250MB SUBTROPICAL JET OVER THE SPLNS WILL LEND FAVORABLE DYNAMICS FOR SVR TSTMS. WILL NOT HIGHLIGHT ANY SVR WORDING FOR NOW GIVEN UNCERTAINTY OF AVAILABLE MOISTURE AND TIMING OF LIFT. EXPECT CHC OF ELEVATED CONVECTION TO CONTINUE THROUGH THE NIGHT WITH TROF PASSAGE...ESPECIALLY ACROSS THE EASTERN COUNTIES. ANOTHER SHTWV TROF ENTERS THE PAC NW FRI. ECMWF AND GFS MOVE IT THOUGH THE INTER-MOUNTAIN REGION AND ACROSS THE NORTHERN ROCKIES SAT-SUN. DEEPENING SFC LOW OVER EAST SIDE OF ROCKIES SHOULD HELP TO TIGHTEN SLOSHING DRYLINE...WITH INCREASINGLY WESTERLY MID-LVL FLOW HELPING TO DRIVE IT TO THE EASTERN CWA BORDER. IF DRYLINE IS ABLE TO HOLD FURTHER WEST WE MAY SEE A CHC OF STORMS OFF THE CAP SAT AFTN...LEFT OUT OF GRIDS FOR NOW. AS TROF AXIS PASSES BY ON SUN...CDFNT FCST TO ENTER THE AREA ON SUN WITH NWRLY WIND SPREADING DRY AIR INTO THE SPLNS. LOWERED TEMPS SLIGHTLY IN GRIDS SUN-TUE INTO THE UPPER 80S WITH NO POPS IN THAT PERIOD. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 55 90 57 89 / 30 10 0 20 TULIA 58 91 59 90 / 30 20 0 20 PLAINVIEW 62 91 61 91 / 40 20 0 20 LEVELLAND 63 93 62 92 / 40 20 0 20 LUBBOCK 65 93 63 93 / 40 20 10 20 BROWNFIELD 65 94 64 93 / 40 20 10 20 CHILDRESS 66 92 66 93 / 50 20 20 10 SPUR 67 93 67 92 / 50 30 20 20 ASPERMONT 70 93 70 94 / 50 30 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/33
Hazardous weather outlook, May 25, 11:30 AM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT TUE MAY 25 2004 TXZ021>044-261630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS LATE THIS AFTERNOON AND TONIGHT. THE MOST LIKELY AREA FOR THUNDERSTORM DEVELOPMENT IS EAST OF A LINE FROM NEAR SILVERTON SOUTHWEST TO NEAR PLAINS. LATE THIS MORNING A COLD FRONT CONTINUED TO PUSH SOUTH THROUGH SOUTHERN PORTIONS OF THE SOUTH PLAINS. THE FRONT WILL SLOW DOWN DURING THE AFTERNOON AND THEN RETREAT NORTHWARD AS A WARM FRONT LATE THIS AFTERNOON. SEVERE THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND THIS EVENING ALONG AND NORTH OF THE FRONT ACROSS THE EXTREME SOUTHERN PANHANDLE...ROLLING PLAINS...AND SOUTH PLAINS. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... ISOLATED SEVERE CONVECTION MAY OCCUR WEDNESDAY EVENING OVER THE LOW ROLLING PLAINS. SEVERE THUNDERSTORM CHANCES WILL INCREASE ACROSS THE ENTIRE AREA ON THURSDAY AS AN UPPER LEVEL DISTURBANCE EJECTS OUT OF THE DESERT SOUTHWEST INTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.